Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 46, NWS Tampa Bay, FL

May 5, 20085 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at May 5, 2008, 2:15 PM EDT for 5 counties in Florida. It took effect at May 6, 2008, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2008, 2:15 PM EDT (18:15 UTC)
In effect from
May 6, 2008, 12:00 PM EDT
Expired
May 6, 2008, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 051815
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
215 PM EDT MON MAY 5 2008

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR
LEVY...SUMTER... POLK... HARDEE...DESOTO...AND HIGHLANDS COUNTIES
FROM UNTIL 7 PM EDT FOR 4 OR MORE HOURS OF HUMIDITY VALUES BELOW
35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FOR TUESDAY AFTERNOON IN
THE EARLY EVENING FOR ALL COUNTIES EXCEPT PINELLAS FROM 12 PM EDT
UNTIL 8 PM EDT FOR 4 OR MORE HOURS OF HUMIDITY VALUES BELOW 35
PERCENT...

.HIGH PRESSURE WILL BUILD IN FROM THE NORTH BRINGING SOME DRIER
AIR INTO THE AREA. THIS DRY AIR WILL ALLOW RELATIVE HUMIDITY
VALUES TO FALL BELOW 35 PERCENT FOR EXTENDED PERIODS OF TIME OVER
INLAND PORTIONS OF THE FORECAST AREA THIS AFTERNOON AND ACROSS
MOST OF THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS ON
TUESDAY.

FLZ039-043-052-056-057-061-062300-
/O.UPG.KTBW.FW.A.0040.080506T1700Z-080506T2300Z/
/O.NEW.KTBW.FW.W.0046.080506T1600Z-080507T0000Z/
/O.CON.KTBW.FW.W.0045.000000T0000Z-080505T2300Z/
LEVY-SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-
215 PM EDT MON MAY 5 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM
EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON AND AGAIN TUESDAY
AFTERNOON INTO TUESDAY EVENING. MINIMUM RELATIVE HUMIDITY VALUES
ARE EXPECTED TO FALL TO AROUND 30 PERCENT THIS AFTERNOON AND INTO
THE LOWER 20S TUESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ042-048-049-051-055-060-062-065-062300-
/O.UPG.KTBW.FW.A.0040.080506T1700Z-080506T2300Z/
/O.NEW.KTBW.FW.W.0046.080506T1600Z-080507T0000Z/
CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
215 PM EDT MON MAY 5 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM
EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT TUESDAY AFTERNOON INTO TUESDAY
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO
THE LOWER 20S TUESDAY AFTERNOON OVER INLAND AREAS. NEAR THE COAST
THE SEA BREEZE WILL DEVELOP EARLY KEEPING RELATIVE HUMIDITY VALUES
ABOVE 35 PERCENT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

PRC
5 follow-up statements
000 
WWUS82 KTBW 052307
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
707 PM EDT MON MAY 5 2008

...A RED FLAG WARNING IS NOW IN EFFECT TUESDAY FOR ALL COUNTIES
EXCEPT PINELLAS FROM 12 PM EDT UNTIL 8 PM EDT FOR 4 OR MORE HOURS
OF HUMIDITY VALUES BELOW 35 PERCENT...

.HIGH PRESSURE WILL BUILD IN FROM THE NORTH BRINGING SOME DRIER
AIR INTO THE AREA. THIS DRY AIR WILL ALLOW RELATIVE HUMIDITY
VALUES TO FALL BELOW 35 PERCENT FOR EXTENDED PERIODS OF TIME OVER
MOST OF THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS
ON TUESDAY.

FLZ039-043-052-056-057-061-070000-
/O.EXP.KTBW.FW.W.0045.000000T0000Z-080505T2300Z/
/O.CON.KTBW.FW.W.0046.080506T1600Z-080507T0000Z/
LEVY-SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-
707 PM EDT MON MAY 5 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
TUESDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR THIS AFTERNOON IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY.

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT TUESDAY AFTERNOON INTO TUESDAY
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO
THE LOWER 20S TUESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ042-048-049-051-055-060-062-065-070000-
/O.CON.KTBW.FW.W.0046.080506T1600Z-080507T0000Z/
CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
707 PM EDT MON MAY 5 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
TUESDAY...

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT TUESDAY AFTERNOON INTO TUESDAY
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL
INTO THE LOWER 20S TUESDAY AFTERNOON OVER INLAND AREAS. NEAR THE
COAST THE SEA BREEZE WILL DEVELOP EARLY KEEPING RELATIVE HUMIDITY
VALUES ABOVE 35 PERCENT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

RKR
000 
WWUS82 KTBW 052312
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
712 PM EDT MON MAY 5 2008

...A RED FLAG WARNING IS NOW IN EFFECT TUESDAY FOR ALL COUNTIES
EXCEPT PINELLAS FROM 12 PM EDT UNTIL 8 PM EDT FOR 4 OR MORE HOURS
OF HUMIDITY VALUES BELOW 35 PERCENT...

.HIGH PRESSURE WILL BUILD IN FROM THE NORTH BRINGING SOME DRIER
AIR INTO THE AREA. THIS DRY AIR WILL ALLOW RELATIVE HUMIDITY
VALUES TO FALL BELOW 35 PERCENT FOR EXTENDED PERIODS OF TIME OVER
MOST OF THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS
ON TUESDAY.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-070000-
/O.CON.KTBW.FW.W.0046.080506T1600Z-080507T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
712 PM EDT MON MAY 5 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM EDT
TUESDAY. 

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT TUESDAY AFTERNOON INTO TUESDAY
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL
INTO THE LOWER 20S TUESDAY AFTERNOON OVER INLAND AREAS. NEAR THE
COAST THE SEA BREEZE WILL DEVELOP EARLY KEEPING RELATIVE HUMIDITY
VALUES ABOVE 35 PERCENT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 060731
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
331 AM EDT TUE MAY 6 2008

...A RED FLAG WARNING IS NOW IN EFFECT TUESDAY FOR ALL COUNTIES
EXCEPT PINELLAS FROM 12 PM EDT UNTIL 8 PM EDT FOR 4 OR MORE HOURS
OF HUMIDITY VALUES BELOW 35 PERCENT...

.HIGH PRESSURE IS BUILDING OVER THE AREA WITH DRIER AIR FILTERING
FROM THE NORTH. THIS DRY AIR WILL ALLOW RELATIVE HUMIDITY VALUES
TO FALL BELOW 35 PERCENT FOR EXTENDED PERIODS OF TIME OVER MOST OF
THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS ON
TUESDAY.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-061945-
/O.CON.KTBW.FW.W.0046.080506T1600Z-080507T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
331 AM EDT TUE MAY 6 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING. 

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON INTO EARLY EVENING.
MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL INTO THE
LOWER 20S TUESDAY AFTERNOON OVER INLAND AREAS. NEAR THE COAST THE
SEA BREEZE WILL DEVELOP EARLY KEEPING RELATIVE HUMIDITY VALUES
ABOVE 35 PERCENT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 061919
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
319 PM EDT TUE MAY 6 2008

...A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL COUNTIES EXCEPT
PINELLAS UNTIL 8 PM EDT FOR 4 OR MORE HOURS OF HUMIDITY VALUES
BELOW 35 PERCENT...

.HIGH PRESSURE IS BUILDING OVER THE AREA WITH DRIER AIR FILTERING
FROM THE NORTH. THIS DRY AIR WILL ALLOW RELATIVE HUMIDITY VALUES
TO FALL BELOW 35 PERCENT FOR EXTENDED PERIODS OF TIME OVER MOST
OF THE REGION DURING THE AFTERNOON AND EARLY EVENING HOURS ON
TODAY. MINIMUM VALUES MAY REACH INTO THE MID TO UPPER TEENS IN
SOME LOCATIONS.

FLZ039-042-043-048-049-051-052-055>057-060>062-065-070000-
/O.CON.KTBW.FW.W.0046.000000T0000Z-080507T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
319 PM EDT TUE MAY 6 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

DRIER AIR IS EXPECTED TO PRODUCE 4 HOURS OR MORE OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON INTO EARLY
EVENING. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL
INTO THE UPPER TEENS AND LOWER 20S THIS AFTERNOON OVER INLAND
AREAS. NEAR THE COAST THE SEA BREEZE WILL DEVELOP EARLY KEEPING
RELATIVE HUMIDITY VALUES ABOVE 35 PERCENT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 070001
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
801 PM EDT TUE MAY 6 2008


FLZ039-042-043-048-049-051-052-055>057-060>062-065-070115-
/O.EXP.KTBW.FW.W.0046.000000T0000Z-080507T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
801 PM EDT TUE MAY 6 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. 

RED FLAG CONDITIONS HAVE ENDED OR WILL END SHORTLY ACROSS THE
AREA. 1 TO 3 HOURS OF RH BELOW 35 PERCENT ARE LIKELY ACROSS
INTERIOR SECTIONS OF COASTAL COUNTIES...ALONG WITH INTERIOR
COUNTIES TOMORROW.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 5, 1:33 PM EDT, 42 minutes earlier.

Area forecast discussion, May 5, 1:33 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
133 PM EDT MON MAY 5 2008

.SHORT TERM (TONIGHT - WEDNESDAY)...ANY CUMULUS CLOUDS REMAINING
AFTER SUNSET WILL QUICKLY FADE LEAVING SKIES MOSTLY CLEAR
OVERNIGHT. WINDS WILL BECOME LIGHT...AND RADIATIONAL COOLING WILL
ALLOW THE NORMALLY COLDER LOCATIONS OF THE NATURE COAST TO DROP
INTO THE LOWER 50S...MAYBE EVEN AROUND 50 IN A SPOT OR TWO. MID TO
UPPER 50S WILL BE COMMON ELSEWHERE ACROSS THE INTERIOR...WITH MID
60S TO NEAR 70 AT THE COAST.

A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEASTERN STATES
ON TUESDAY...BUT THE OVERALL PRESSURE GRADIENT WILL REMAIN WEAK
RESULTING IN WELL DEFINED SEA BREEZES ALONG THE COAST. THIS WILL
PROVIDE SOME RELIEF TO COASTAL RESIDENTS IN THE AFTERNOON WHEN
THEIR INLAND COUNTERPARTS ARE SITTING BETWEEN 87 AND 89 DEGREES.

MOSTLY CLEAR AND COMFORTABLE WEATHER WILL CONTINUE TUESDAY NIGHT
WITH LOWS GENERALLY BETWEEN 55 AND 60 OVER THE INTERIOR...BUT 65
TO 70 ALONG THE COAST.

THE HIGH PRESSURE CENTER SLIPS EASTWARD INTO THE ATLANTIC ON
WEDNESDAY WHICH WILL PROVIDE A SLIGHT BOOST TO THE EASTERLY FLOW
OVER THE REGION...BUT AN AFTERNOON SEA BREEZE SHOULD STILL GET TO
THE I-75 CORRIDOR...AGAIN PROVIDING SOME RELIEF TO THE AFTERNOON
HEAT. AREAS EAST OF I-75 AND SOUTH OF THE NATURE COAST COULD SEE
TEMPERATURES BREAK THE 90 DEGREE MARK.

NO RAIN IS EXPECTED THROUGH WEDNESDAY.

.LONG TERM (WEDNESDAY NIGHT - MONDAY)...PERSISTENT...BUT TYPICAL FOR
EARLY MAY...WARM AND DRY WEATHER EXPECTED FOR THE LONG TERM PERIOD.
MID/UPPER LEVEL RIDGING WILL CONTINUE OVER THE AREA INTO THURSDAY
THEN BECOME SUPPRESSED SOUTH FOR THE END OF THE WEEK AS THE NEXT
SHORT WAVE TROUGH MOVES ACROSS THE EASTERN U.S. AND OUT INTO THE
WESTERN ATLANTIC OCEAN.  THEN OVER THE WEEKEND THE RIDGING WILL
BUILD BACK OVER THE AREA.  MEANWHILE AT THE SURFACE...HIGH PRESSURE
WELL OFF THE SOUTHEAST U.S. COAST WILL CONTINUE TO RIDGE WEST ACROSS
SOUTH FLORIDA THROUGH THE PERIOD AS A WEAKENING COOL FRONT APPEARS
TO NOW STALL AND WASH OUT NORTH OF THE REGION OVER THE WEEKEND.
THIS WILL ESTABLISH A SOUTH TO SOUTHWEST FLOW ACROSS THE AREA
THROUGH THE PERIOD WITH DAYTIME HIGH TEMPERATURES MOSTLY IN THE MID
80S TO AROUND 90 WITH THE EXCEPTION CONTINUING TO BE ALONG/NEAR THE
COAST WHERE THE ONSHORE FLOW WILL KEEP HIGHS IN THE UPPER 70S TO
LOWER 80S.  OVERNIGHT LOWS WILL RANGE FROM THE LOWER 60S TO THE
LOWER 70S.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH TUESDAY.
HOWEVER...THERE COULD BE SOME AREAS OF MVFR VISIBILITIES IN FOG LATE
TONIGHT INTO EARLY TUESDAY MORNING.

&&

.MARINE...NO HIGHLIGHTS TO SPEAK OF IN THE COASTAL WATERS FORECAST
AS A SURFACE RIDGE OF HIGH PRESSURE MOVES FROM NORTH OF THE REGION
ON TUESDAY TO OFF THE MID-ATLANTIC OR SOUTHEAST COAST ON
WEDNESDAY. THE RIDGE WILL EXTEND ACROSS THE STATE FROM THE
ATLANTIC THROUGH THURSDAY THEN SHIFT SOUTHWARD TOWARD THE STRAITS
FOR THE END OF THE WEEK. WINDS AND SEAS WILL REMAIN BELOW ADVISORY
CRITERIA.

&&

.FIRE WEATHER...STILL EXPECTING SOME DRIER AIR TO MIX TO THE
SURFACE...AND OVER THE PAST FEW HOURS WE HAVE SEEN A DECREASE IN
THE AMOUNT OF CUMULUS CLOUDS OVER WEST CENTRAL FLORIDA. WILL ALLOW
THE RED FLAG WARNING TO CONTINUE FOR THIS AFTERNOON.

MEANWHILE...MORE WIDESPREAD RED FLAG CONDITIONS ARE EXPECTED ON
TUESDAY AND THE WATCH WILL BE UPGRADED TO A RED FLAG WARNING...
AND EXTENDED IN TIME START AT NOON AND END AT 8 PM.

SOME LOW RELATIVE HUMIDITIES ARE LIKELY TO CONTINUE ON
WEDNESDAY...BUT CURRENTLY DURATIONS DO NOT APPEAR TO BE ENOUGH TO
MEET RED FLAG CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  65  87  67  88 /   5   5   5  10
FMY  64  88  65  90 /   5   5   5  10
GIF  63  88  66  90 /   5   5   5  10
SRQ  62  84  63  86 /   5   5   5  10
BKV  52  87  57  89 /   5   5   5  10
SPG  70  86  72  88 /   5   5   5  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 8 PM EDT TUESDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR DE SOTO-HARDEE-
     HIGHLANDS-LEVY-POLK-SUMTER.

GULF WATERS...NONE.

&&

SHORT TERM/MARINE....JILLSON
LONG TERM/AVIATION...CLOSE
Hazardous weather outlook, May 5, 4:53 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 AM EDT MON MAY 5 2008

FLZ042-048>051-055-060-062-065-052100-
CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-
CHARLOTTE-LEE-
453 AM EDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IMPACTS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...FIRE WEATHER IMPACT...
CONDITIONS WILL BECOME FAVORABLE FOR WILD FIRES TUESDAY AFTERNOON
FOR WHICH A FIRE WEATHER WATCH IS IN EFFECT EXCEPT PINELLAS COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ039-043-052-056-057-061-052100-
LEVY-SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-
453 AM EDT MON MAY 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
ELEVATED CONDITIONS FAVORABLE FOR WILD FIRES THIS AFTERNOON AS DRY AIR
WILL REMAIN OVER THE INTERIOR COUNTIES. AVOID STARTING FIRES
OUTDOORS AND DO NOT THROW AWAY CIGARETTES OR ANY OTHER SOURCE OF
HEAT THAT COULD IGNITE A FIRE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...FIRE WEATHER IMPACT...
CONDITION REMAIN FAVORABLE FOR WILD FIRES TUESDAY AFTERNOON FOR
WHICH A FIRE WEATHER WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

99

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 5:17 AM EDTRed Flag WarningTBWDeSoto, Hardee, Highlands, Polk, Sumter14 hr
May 5, 6:47 AM EDTDense Fog AdvisoryTBWDeSoto, Hardee, Highlands, Polk, Sumter2 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.